That is actually not true. Sure Codeine is addictive but it is just as addictive to many ppl without the codeine; not all fioricet has the codeine. In fact, I've never gotten it WITH the codeine and there are no words to describe the addiction I've had to battle with fioricet. In fact, I've had more problems with fioricet than I've ever had with oxycontin! And to be honest, narcotics is my "drug of choice." Now, I have an addictive personality, but I also suffer from chronic pain and chronic migraines, but because of the addictive personality that I have, I've had a rough road with any medication that's addictive, ESPECIALLY if it helps pain for me. But it is to the point where it actually takes 4 or 5 times the normal prescribed amount to take the same effect for me as one would get off of the prescribed dose. Because of my experiences with addiction, I could ramble all day long, but on the topic of fioricet, it is the ONE medication that produces very undesirable behavior. It is the one medication that if I'm taking it, can not be hidden from others. People know based on the way I behave. I become very irrational. I'm a shy and quiet person by nature but during an ER visit late last year, I have vague memory of it, and I wish I had none at all. I remember using language I just don't use. Toward the medical staff!!! Anyway, it does horrible things to some people. I dont know why some and not others... but to me, it is horrid. I just can't take the drug. I tried taking it twice since that incident at the ER, telling myself... I will control it this time... I won't take too many to end up that way again. I actually ended up in ICU since then. However since that hospital visit, I have not touched it since. I am scared to. I almost lost my life to it.
Now for fioricet WITH codeine, you are very correct about
how it makes pain worse (especially headaches) by taking it for too long. I could go into why, but I've written enough here I think... I hope this helps someone.... thanks.
What makes Fioricet addictive is the codeine in it which is a narcotic!! Yes, that will make you feel better as well as kill the pain. It is possible to make the headache condition much worse by taking too many for too long!!
The good news is that you don't have to carry on that way!!! Firstly please talk to your Doc about the situation, who will hopefully give you a plan on how to cut down gradually, or may have other suggestions. It can be tough coming off meds like that, but dealing with headache all the time make you a pretty tough cookie, so with some grit and determination you WILL do it!!!!
This does not mean that you will never be able to take this for your heads again, you just need support and confidential advice as to how to take them effectively.
I wish you all the best with this, please talk to your Doc or Neuro!